| Catalog Number |
72200873 |
| Medical Device Problem Codes |
Overheating of Device (1437); Electrical Shorting (2926)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/19/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a procedure, a dii controller´s handle was overheating and the device gave an "short circuit" error message.No damage to the user nor the patient as a result of the overheat was reported.Surgery resumed after a non-significant delay, with a back-up device.No further complications were reported.No further details available.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection was performed on the exterior of product and no physical damage was observed.A functional evaluation revealed a short circuit detected error message upon plugging unit in.Further evaluation revealed a burnt resistor.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with an electrical component failure.Factors that could have contributed to the reported event include connecting a hand piece that is still wet from sterilization processing or connecting a shorted out hand piece causing damage to the motor controller pcb.No containment or corrective actions are recommended at this time.